Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 276, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 18, 2000, 7:02 PM CDT for Madison County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2000, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 18, 2000, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Madison County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 190002 SVRBHM ALC089-190030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 PM CDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN ALABAMA... * UNTIL 730 PM CDT. * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING ACROSS THE EASTERN HUNTSVILLE METRO AREA...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MOORES MILL AND HUNTSVILLE. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:41 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 2:41 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 241 PM CDT SUN JUN 18 2000 A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA, EXCEPT FOR SOME BRIEF DRYING OVER THE TENNESSEE VALLEY ON MONDAY AS A NEARLY STATIONARY FRONT DRIFTS SLOWLY SOUTH. A RIDGE, WITH ITS AXIS NEAR THE GULF COAST, ALSO REMAINS, BUT IT DOES NOT APPEAR TO SIGNIFICANTLY RESTRICT THE FLOW OF MOISTURE INTO THE REGION, SO BASICALLY THE SAME WEATHER PATTERN WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. POPS SHOULD BE A LITTLE ABOVE CLIMATOLOGY AND A BIT HIGHER THAN THE NGM MOS INDICATES. THE AVN POPS SEEM TO BE DOING BETTER WHILE THE NGM TEMPERATURES HAVE BEEN A LITTLE CLOSER TO REALITY. HSV 068/085 069/086 5335 BHM 070/088 071/088 5535 MGM 070/090 071/090 5434 .BHM...NONE. NNNN
In the hours before
Special weather statement, Jun 18, 1:45 PM CDT, 5 hours 17 minutes before
ALZ001>038-040>050-182100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 PM CDT SUN JUN 18 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST...UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH AND CENTRAL ALABAMA THROUGH EARLY TOMORROW. UPPER LEVEL DISTURBANCES MOVING NORTHEAST ALONG A NEARLY STATIONARY FRONT WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH LATE THIS EVENING. WHILE NO WIDESPREAD...ORGANIZED SEVERE WEATHER IS EXPECTED...THERE IS A THREAT FOR SOME THUNDERSTORMS TO PRODUCE STRONG...GUSTY WINDS... APPROACHING SEVERE LIMITS ACROSS SOUTHERN PORTIONS OF THE AREA THIS AFTERNOON. OTHERWISE...EXPECT DANGEROUS LIGHTNING...GUSTY WINDS... AND LOCALLY HEAVY RAINFALL IN AND NEAR THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY TODAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.